Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 18, 2004, 3:43 PM CDT for Boyd County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2004, 3:43 PM CDT (20:43 UTC)
- Expired
- Apr 18, 2004, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 173 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -600 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -7.6
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS53 KLBF 182043
SVRLBF
NEC015-182145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT SUN APR 18 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 445 PM CDT
* AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SPENCER...OR
ABOUT OVER SPENCER...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF LYNCH AROUND 350 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4297 9890 4288 9889 4282 9861 4280 9837
4287 9834 4296 9853
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:05 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 18, 3:05 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION-CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT SUN APR 18 2004 ...FORECAST FOCUS IS ON WINDS TONIGHT AND SYSTEM IN THE MIDDLE OF THE WEEK... .DISCUSSION...WILL BE KEPT VERY BRIEF DUE TO ONGOING CONVECTION AND SEVERE WX SITUATION OVER THE NRN FA. NEAR TERM...(TONIGHT THROUGH WEDNESDAY)...IMMEDIATE FOCUS WILL BE ON WINDS AND TSRAS DURING THE EVENING HOURS...ELEVATED CONVECTION ALREADY FIRING ACROSS HIGHWAY 83 IN SRN CHERRY COUNTY. PER CONVERSATION WITH SPC...SVR THREAT SEEMS TO BE FROM HAIL AND HIGH WINDS...AND GIVEN ELEVATED NATURE OF THE STORMS...SEEMS VERY REASONABLE. TURNING TO WINDS...SHOULD SEE THEM DIE QUICKLY AFTER 9 PM CDT WITH SUNSET AND SFC LOW MOVING QUICKLY INTO MN. LOOKING AT LATEST RUC AND MESO ETA...H85 WINDS STAY STIFF UNTIL MIDNIGHT BEFORE SUBSIDING. WITH COOLING LATER THIS EVENING...WILL EXTEND WIND ADVZY TO 9 PM CDT. FAIRLY QUIET MONDAY...WITH NEXT WAVE ARRIVING ON TUESDAY AND HAVE RAMPED UP POPS ACROSS THE FA ON MONDAY NIGHT INTO TUESDAY. AFTER A QUIET TUESDAY NIGHT...A SECOND WAVE WILL TAKE AIM ON THE FA WEDNESDAY WITH PRECIP EXPECTED WEDS NIGHT INTO THURSDAY. LONG TERM...(THURSDAY THROUGH SUNDAY)...LONG RANGE FCST CONTINUES TO BE CLOUDY AS THE MODEL AGREEMENT STILL IN DISARRAY. THE OPPER GFS CONTINUES TO HOLD ONTO THE NOTION OF A CLOSED SYSTEM LATER THIS WEEK WITH THE OTHER ENSEMBLE MEMBERS FAVORING A MORE OPEN PROGRESSIVE SOLUTION. FOR NOW...WILL TOW THE LINE WITH THE ONGOING FCST AND CHANGE LITTLE TO THE EXTENDED WEATHER PICTURE. && .LBF...WATCHES/WARNINGS/ADVISORIES ...WIND ADVISORY EXTENDED ALL ZONES UNTIL 9 PM CDT... && CLB
Hazardous weather outlook, Apr 18, 1:37 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 137 PM CDT SUN APR 18 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-191100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 120 PM CDT SUN APR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT (6 PM MDT) TODAY ACROSS THE ENTIRE OUTLOOK AREA. STRONG SOUTHWEST WINDS WILL TURN TO THE NORTHWEST THIS AFTERNOON AS A COLD FRONT ADVANCES INTO THE OUTLOOK AREA. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE TO TURN TO THE NORTHWEST AS THE COLD FRONT ADVANCES SOUTHWARD. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER NORTH CENTRAL NEBRASKA. THERE IS A SLIGHT RISK OF THESE THUNDERSTORMS BECOMING SEVERE EAST OF A LINE FROM MULLEN TO NORTH PLATTE AS THEY MOVE INTO BETTER MOISTURE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG WINDS AND LARGE HAIL. THE GRASS LAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY TODAY FOR THE ENTIRE OUTLOOK AREA. TEMPERATURES WILL REACH THE 70S TO LOWER 80S WITH LOWEST RELATIVE HUMIDITIES OF 15 TO 30 PERCENT. VERY STRONG WESTERLY WINDS OF 25 TO 35 MPH AND GUSTY WOULD CAUSE ANY FIRE WHICH STARTS TO SPREAD RAPIDLY. EXTREME FIRE DANGER MEANS...EVERY FIRE HAS THE POTENTIAL TO BECOME LARGE. EXPECT EXTREME AND ERRATIC FIRE BEHAVIOR. NO OUTDOOR BURNING SHOULD TAKE PLACE IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO TUESDAY ACROSS THE OUTLOOK AREA AND AGAIN BY WEDNESDAY AFTERNOON INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVER NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING. POWER
In the hours before
Local storm report, Apr 18, 3:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 9 S WOOD LAKE 42.51N 100.24W
04/18/2004 0.88 INCH CHERRY NE PUBLIC
0233 PM HAIL 9 S AINSWORTH 42.42N 99.86W
04/18/2004 1.00 INCH BROWN NE PUBLIC
&&
CDHLocal storm report, Apr 18, 3:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 24 S WOOD LAKE 42.51N 100.24W
04/18/2004 0.88 INCH BROWN NE PUBLIC
0233 PM HAIL 9 S AINSWORTH 42.42N 99.86W
04/18/2004 1.00 INCH BROWN NE PUBLIC
&&
CDHLocal storm report, Apr 18, 3:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 4 S LONG PINE 42.48N 99.70W
04/18/2004 1.75 INCH BROWN NE PUBLIC
&&
CDHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:37 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 53 min |
| Apr 18, 3:07 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 53 min |
| Apr 18, 3:59 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 31 min |
| Apr 18, 5:57 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 33 min |
| Apr 18, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 14 min |
| Apr 18, 6:32 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 28 min |
| Apr 18, 6:40 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.